Thunderstorm Wind, Bergen
- When
- June 26, 4:00 PM EST
- Where
- Bergen County, Westwood
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.983, -74.083
A spotter reported that strong winds knocked down several trees and power lines.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 26, 1:20 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 220 PM EDT WED JUN 26 2002 HIGHLY UNSTABLE AIRMASS IN PLACE WITH MSAS LI/S LESS THAN -9 ACROSS INTERIOR AREAS AND BUFKIT CAPES IN EXCESS OF 2500 J/KG. FIRST IMPULSE APPROACHING AREA TRIGGERING AN AREA OF ORGANIZED CONVECTION ACROSS NE PA ...NRN NJ...AND THE LWR HUDSON VLY. SCT ACTIVITY ALSO BREAKING OUT ACROSS THE NY METRO AREA WITH PULSE SEVERE CELLS. SPC WATCH ISSUED FOR MOST OF FORECAST AREA WITH THE EXCEPTION OF LONG ISLAND. LEE TROF AND WEAK IMPULSES AT THE SRN EDGE OF THE WESTERLIES EXPECTED TO KEEP CONVECTION GOING INTO THE EVENING. MAINLY PULSE SEVERE EVENT WITH MODERATE CAPES AND LI/S AND LIMITED UPPER DYNAMICS. SOME HEIGHT FALLS THIS EVENING MAY INCREASE THE MID LEVEL FLOW...AIDING THE POTENTIAL FOR DAMAGING WINDS. MODELS REMAIN IN GOOD AGREEMENT WITH MASS FIELDS. QPF APPEARS TO BE OVERDONE TEMPORALLY...AS IT IS SPREAD OUT THROUGH THE OVERNIGHT AND INTO THU. ONCE FIRST IMPULSE SWINGS BY...CONDITIONS SHOULD SETTLE DOWN LATE TONIGHT. SIMILAR TIMING FOR THU AS UPPER TROUGH SWINGS INTO THE LOWER GREAT LAKES AND ONCE AGAIN AIDES CONVECTION ALONG THE PREFRONTAL TROUGH. THIS TIME AROUND THOUGH...MODERATE INSTABILITY WILL BE ACCOMPANIED BY COOLING ALOFT AND STRONG MID LEVEL WINDS...SUGGESTIVE OF A POTENTIAL SQUALL LINE TOWARD EVENING THU. CONVECTION SHOULD CONTINUE INTO THE EARLY MORNING HOURS FRI BEFORE FROPA AROUND 12Z. UPPER TROF AXIS SWINGS THROUGH THE REGION BY 00Z SAT WITH SFC HI PRESSURE BUILDING IN FOR A PLEASANT WEEKEND. MADE MINOR ADJUSTMENTS TO NGM MOS GUIDANCE...SPECIFICALLY TO THU MAX TEMPS WHICH SEEM TOO HIGH BASED ON CLOUD COVER. FRI MAX TEMPS ALSO BUMPED UP WITH NW FLOW AND WEAK COLD ADVECTION. MARINE...WINDS AND SEAS WILL INCR BUT ARE EXPECTED TO RMN BLO SCA CRIT. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
CTZ005>012-NJZ002>006-011-NYZ067>081-270400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1105 AM EDT WED JUN 26 2002 THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION LATER THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUT OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ER/OKX
The Brookhaven radar (KOKX), 103 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A spotter reported that strong winds knocked down several trees and power lines.
Spotters reported quarter size (1 inch diameter) hail along Route 80 near Teterboro at 5:20 pm and penny size (3/4-inch diameter) hail in Little Ferry at 5:25 pm.
Police reported that strong winds knocked over several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309811, 5309812, 5309813.